Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 70, NWS JSJ

September 1, 2006

NWS JSJ issued this flash flood warning at Sep 1, 2006, 1:00 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2006, 1:00 PM CDT (18:00 UTC)
Expired
Sep 2, 2006, 8:00 AM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 011801
FFWSJU
PRC127-012100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
200 PM AST FRI SEP 1 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     SAN JUAN

* UNTIL 500 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
     RIO PIEDRAS

* AT 156 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER   
LEVELS ALONG THE RIO PIEDRAS AT CUPEY...SENORIAL AND CAIMITO WERE 
ABOVE FLOOD STAGE AND STILL RISING. A WATER SURGE IS OCCURRING AND 
WILL CONTINUE DOWNSTREAM...RESULTING IN A SIGNIFICANT WATER RISE IN 
OTHER AREAS AND FLASH FLOODING OF AREAS ALONG THE RIVER BANKS. 
ALSO...ADDITIONAL RAINFALL WILL CONTINUE AND WILL FURTHER 
AGGRAVATE ONGOING FLOOD PROBLEMS AND RESULT IN NEW FLASH FLOODING 
IN OTHER AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1841 6602 1838 6602 1838 6602

$$

BCS/RAM/AAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 11:19 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 1, 11:19 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1219 PM AST FRI SEP 1 2006

.UPDATE...
SKIES BECAME PARTLY CLOUDY ACROSS THE ENTIRE REGION DURING THE LATE
AFTERNOON HOURS AS PATCHES OF SHALLOW LOW LEVEL MOISTURE MOVED
RAPIDLY ACROSS THE LOCAL AREA. SOME OF THE ACCOMPANYING SHOWERS
MOVED OVER PARTS OF THE LOCAL ISLANDS AND PRODUCED MODERATE TO
LOCALLY RAINFALL IN SOME AREAS. SATELLITE IMAGERY INDICATED THAT THE
UPPER TROUGH (TUTT) HAS NOW SHIFTED TO JUST NORTHWEST OF THE LOCAL
AREA WITH AN INDUCED LOW TO MID LEVEL TROUGH NOW MOVING ACROSS THE
MONA PASSAGE. MEANWHILE...UPPER HIGH PRESSURE RIDGE CONTINUES TO
BUILD INTO THE AREA FROM THE CENTRAL ATLANTIC. SURFACE HIGH PRESSURE
RIDGING DOMINATES THE LOCAL AREA WITH PATCHES OF SHALLOW MOISTURE
BEING BROUGHT ACROSS THE REGION IN A MODERATE TRADE WIND FLOW.
THE LOCAL UPPER AIR SOUNDINGS...ESPECIALLY MACM (SAINT MARTEEN)
SHOWED A RELATIVELY DRIER AIRMASS MOVING INTO THE AREA OVER THE NEXT
DAY OR SO...THIS IS ALSO SUGGESTED BY THE LATEST GFS MODEL GUIDANCE.
THEREFORE ONLY MINOR CHANGES WERE MADE TO THE INHERITED FORECAST TO
REFLECT PRESENT AND EXPECTED SHORT TERM FORECAST CONDITIONS.

SATELLITE IMAGERY ALSO SHOWED A VOLCANIC ASH PLUME EXTENDING
APPROXIMATELY 100 MILES DUE WEST FROM THE ISLAND OF MONTSERRAT...
HOWEVER EXPECT NO SIGNIFICANT SHIFT IN THE PRESENT WIND FLOW AT THE
MOMENT. /RAM

&&

.PREV DISCUSSION...
DISCUSSION...AN UPPER LEVEL LOW PRESSURE SYSTEM NORTH TO
NORTHWEST OF THE AREA ALLOWED SOME TRADE WIND SHOWERS TO BECOME
THUNDERSTORMS DURING THE NIGHT BUT THESE REMAINED OVER THE
ATLANTIC AND CARIBBEAN COASTAL WATERS.

WINDS WILL CONTINUE LIGHT AGAIN TODAY BUT A TREND TO INCREASE WAS
NOTED IN THE 00Z SOUNDING AND IS SUGGESTED BY GFS MODEL GUIDANCE.
THE UPPER LOW IS LOCATED IN A POSITION WHICH FAVORS WEATHER
DEVELOPMENT. THEN I AM GOING WITH SCATTERED TO NUMEROUS SHOWERS
AGAIN FOR SOME SECTORS OF PUERTO RICO ESPECIALLY WEST-INTERIOR.

THE NEXT FEATURE WHICH PROMISES ADDITIONAL RAINFALL IS A TROPICAL
WAVE EXPECTED TO AFFECT US DURING MONDAY AFTERNOON THROUGH
TUESDAY.

SYNOPSIS...AN UPPER LOW NORTH-NORTHWEST OF THE LOCAL AREA IS
INDUCING A REFLECTION AT THE SURFACE WHICH WILL PRODUCE ISOLATED
THUNDERSTORMS OVER THE CARIBBEAN AND ATLANTIC WATERS. HIGH
PRESSURE WILL DOMINATE WEATHER CONDITIONS THROUGH THE WEEKEND
BEFORE THE CIRCULATION ASSOCIATED TO A TROPICAL WAVE START TO
AFFECT THE LOCAL AREA ON SUNDAY MAINLY SOUTH OF THE AREA. THIS
FEATURE WAS ESTIMATED NEAR 54 WEST THIS MORNING.

CLIMATE...SEPTEMBER IS THE MONTH WITH HIGHER PRECIPITATION
AMOUNTS FOR THE WEST SECTIONS OF PUERTO RICO AND PART OF THE WEST-
INTERIOR. HIGHER CHANCES OF RAINFALL TODAY ARE OVER THE WEST AND
WEST-INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  79  88  79 /  40  30  30  40
STT  88  77  88  77 /  50  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.

&&

09
Hazardous weather outlook, Sep 1, 5:30 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST FRI SEP 1 2006

PRZ001>013-AMZ710>750-011000-
630 AM AST FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
A RELATIVELY DRY AIR MASS WILL PREVAIL ACROSS THE LOCAL AREA.
HOWEVER...THERE WILL BE ENOUGH LINGERING MOISTURE TO HELP FOR
DIURNAL SHOWERS DURING THE AFTERNOON HOURS...ESPECIALLY ACROSS PARTS
OF THE INTERIOR AND NORTHWEST SECTIONS OF THE ISLAND. LOCALLY HEAVY
RAINFALL IS POSSIBLE IN THESE AREAS THIS AFTERNOON...AND URBAN AND
SMALL STREAM FLOODING IS LIKELY.

.DAYS TWO THROUGH SEVEN...A TROPICAL WAVE IS EXPECTED TO PASS ACROSS
OR JUST SOUTH OF THE LOCAL AREA SATURDAY NIGHT THROUGH SUNDAY.
ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

VIZ001-002-AMZ710>730-011000-
630 AM AST FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TODAY...MAINLY OVER THE
ADJACENT COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...A TROPICAL WAVE IS EXPECTED TO PASS ACROSS
OR JUST SOUTH OF THE LOCAL AREA SATURDAY NIGHT THROUGH SUNDAY.
ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.